Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 227, NWS Atlanta, GA

September 1, 2014Jones County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 1, 2014, 5:32 PM EDT for Jones County, Monroe County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2014, 5:32 PM EDT (21:32 UTC)
Expired
Sep 1, 2014, 6:15 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jones County, GA, Monroe County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:44 PM EDTTSTM WND DMGHigh Falls State Park, GANUMEROUS REPORTS OF TREES DOWN IN NORTHERN MONROE COUNTY.
Sep 1, 5:44 PM EDTTSTM WND DMGHigh Falls State Park, GANUMEROUS REPORTS OF TREES DOWN IN NORTHERN MONROE COUNTY. INCLUDING AT LEAST 1 ON A HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS52 KFFC 012132
SVRFFC
GAC169-207-012215-
/O.NEW.KFFC.SV.W.0227.140901T2132Z-140901T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN JONES COUNTY IN CENTRAL GEORGIA
  NORTH CENTRAL MONROE COUNTY IN CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF FORSYTH...MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGH
  FALLS STATE PARK...BERNER AND BLOUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3299 8405 3320 8404 3320 8386 3318 8382
      3316 8383 3315 8381 3314 8382 3313 8381
      3296 8399
TIME...MOT...LOC 2132Z 217DEG 6KT 3309 8402

$$
1 follow-up statement
408 
WWUS52 KFFC 012139
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT MON SEP 1 2014

GAC169-012149-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-140901T2215Z/
JONES GA-
539 PM EDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN JONES
COUNTY IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3303 8404 3320 8404 3320 8386 3318 8382
      3316 8383 3315 8381 3314 8382 3313 8382
      3300 8396
TIME...MOT...LOC 2139Z 199DEG 10KT 3312 8401

$$

GAC207-012215-
/O.CON.KFFC.SV.W.0227.000000T0000Z-140901T2215Z/
MONROE GA-
539 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL MONROE COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COLLIER..MOVING NORTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGH
FALLS STATE PARK...BLOUNT AND BERNER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3303 8404 3320 8404 3320 8386 3318 8382
      3316 8383 3315 8381 3314 8382 3313 8382
      3300 8396
TIME...MOT...LOC 2139Z 199DEG 10KT 3312 8401

$$
30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:34 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 1, 3:34 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON SEP 1 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
THE COMBINATION OF WEAK RIDGING AND MOISTURE ACROSS THE AREA WILL
CONTINUE TO SUPPORT DIURNAL CONVECTION THROUGH THE SHORT TERM
PERIOD. HAVE GONE WITH CHANCE POPS FOR THIS AFTERNOON AND
TUESDAY...DIMINISHING AFTER 10 PM. MLCAPES CONTINUE TO BE
DECENT...WITH HIGHEST VALUES IN THE SOUTHERN PORTIONS OF THE
CWA...AND ALTHOUGH SEVERE STORMS ARE NOT NECESSARILY ANTICIPATED
TODAY OR TUESDAY...AN ISOLATED STORM CANNOT BE RULED OUT. STORMS
TUESDAY WILL LIKELY FIRE ALONG OLD BOUNDARIES FROM CONVECTIVE ACTIVITY
THIS AFTERNOON.

ABOVE NORMAL TEMPERATURES CONTINUE THROUGH TUESDAY AND INTO MID
WEEK. HAVE GENERALLY GONE WITH A BLEND OF MODEL GUIDANCE WITH
VIRTUALLY THE ENTIRE AREA IN THE LOW TO MID 90S IN THE AFTERNOON.

31

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
EAST-WEST ORIENTED UPPER RIDGE SHOULD REMAIN FIRMLY IN PLACE
ACROSS SOUTHERN STATES THRU SATURDAY. EVEN BY THE WEEKEND...NO
INDICATION OF STRONG PATTERN SHIFT OR AIRMASS CHANGE IN 12Z MODEL
GUIDANCE. MED RANGE MODELS IN GOOD AGREEMENT HEIGHT AND MOISTURE
FIELDS WHICH GET ABOUT AS CLOSE AS YOU CAN POSSIBLY GET TO MEDIAN
CONDITIONS FOR THE FIRST OF SEPTEMBER. WARM DAYS AND NIGHTS WITH
APPROX 30PCT COVERAGE OF AFTERNOON/EVENING SHRA/TSRA...PERHAPS A
BIT HIGHER COVERAGE BASED ON MODEL MEAN RH FIELDS.

NOT SEEING ANY HIGH IMPACT...TROPICAL SYSTEMS OR PATTERN CHANGING
FEATURES IN MODEL FORECASTS. 12Z GFS DOES TAKE A TURN FOR A WARMER
PATTERN NEXT WEEK WITH UPPER HIGH BUILDING OVER THE SOUTHEAST
CONUS...BUT THIS SOLUTION NOT CONSISTENT WITH PREV RUNS OR 12Z
ECMWF. REFRESHED TEMPS BASED ON 30DAY BIAS CORRECTED GRIDDED
BLENDED GUIDANCE AND LATEST HPC GUIDANCE. MOST OTHER FIELDS IN
GOOD SHAPE WITH ACCURATE DEPICTION OF DIURNAL CONVECTION IN POP
AND WX GRIDS.

SNELSON

PREV LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
ISSUED 323 AM EDT MON SEP 1 2014...
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE THROUGH MID-
WEEK. THE SURFACE HIGH WILL CONTINUE TO HOLD ON WEDNESDAY...BUT A
WEAK BOUNDARY MAY TRY AND SNEAK THROUGH A WEAKNESS IN THE RIDGE.
THE BOUNDARY MAY PROVIDE SOME FOCUS FOR DIURNAL CONVECTION
WEDNESDAY INTO THURSDAY...BUT IT SHOULD DIMINISH BY FRIDAY. A
SECOND FRONTAL BOUNDARY MAY IMPACT THE CWFA DURING THE WEEKEND.
MODELS HAVE SLOWED THE BOUNDARYS PROGRESSION DOWN.

OVERALL...NO REAL CHANGES NEEDED TO THE EXTENDED FORECAST. POPS WILL
MAINLY REMAIN DIURNAL IN NATURE. COVERAGE SHOULD INCREASE TOWARDS
THE END OF THE WEEK AS THE SURFACE HIGH MOVES OFFSHORE AND WINDS
TURN MORE SOUTHERLY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH
THE PERIOD...WITH WEDNESDAY AND THURSDAY BEING THE HOTTEST DAYS.

NLISTEMAA

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SCT-BKN CU THIS
AFTERNOON ACCOMPANIED BY ISOLATED-SCATTERED SHOWERS AND
THUNDERSTORMS WILL DIMINISH OVERNIGHT. MODELS DO ADVERTISE A MID
LEVEL MOISTURE LAYER...SO HAVE CONTINUED WITH AT LEAST FEW-SCT
5-6KFT TONIGHT. WINDS WILL SHIFT TO THE W-WNW BY 14-15Z...WITH
SPEEDS GENERALLY 6KT OR LESS. BEST CHANCE FOR STORMS TUESDAY WILL
BE 19-22Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  95  70  95 /  20  40  30  30
ATLANTA         73  93  73  90 /  20  30  20  30
BLAIRSVILLE     65  88  66  86 /  20  30  30  40
CARTERSVILLE    70  94  68  91 /  20  20  20  30
COLUMBUS        74  96  74  92 /  20  30  20  40
GAINESVILLE     71  92  71  91 /  20  30  30  40
MACON           71  95  71  94 /  20  40  20  40
ROME            69  94  68  91 /  20  20  20  30
PEACHTREE CITY  69  92  68  91 /  20  30  20  30
VIDALIA         74  95  74  93 /  20  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....SNELSON
AVIATION...31
Hazardous weather outlook, Sep 1, 4:00 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON SEP 1 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 PM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...LATE THIS AFTERNOON AND EVENING...

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH AROUND 10PM THIS EVENING. A FEW OF THE
STORMS COULD APPROACH SEVERE LIMITS AND HAVE THE POTENTIAL TO
PRODUCE STRONG AND DAMAGING WINDS...SMALL HAIL...NUMEROUS LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY
MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 1, 4:46 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT MON SEP 1 2014

GAZ110-012115-
446 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TELFAIR COUNTY UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WORKMORE...MOVING NORTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TELFAIR COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CHINA HILL...WORKMORE...MILAN...HELENA AND
MCRAE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3184 8314 3194 8315 3196 8314 3210 8297
      3210 8290 3208 8289 3196 8290 3184 8293
TIME...MOT...LOC 2046Z 180DEG 3KT 3193 8303
Special weather statement, Sep 1, 4:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT MON SEP 1 2014

GAZ053-066-012115-
451 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND COWETA COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP AND COWETA COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE HARRISONVILLE...HOGANSVILLE...
MORELAND AND GRANTVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3323 8494 3328 8495 3328 8496 3332 8498
      3342 8492 3328 8468 3322 8474 3322 8484
      3322 8486 3310 8486 3308 8488 3318 8506
TIME...MOT...LOC 2052Z 205DEG 8KT 3321 8491
Special weather statement, Sep 1, 5:05 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT MON SEP 1 2014

GAZ034-045-012130-
505 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB AND GWINNETT COUNTIES UNTIL 530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB AND GWINNETT COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROOKHAVEN...
SCOTTDALE...CLARKSTON...TUCKER...CHAMBLEE...DUNWOODY...DORAVILLE...
MECHANICSVILLE...PLEASANT HILL...SUWANEE...NORCROSS...LILBURN...
DULUTH AND BERKELEY LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3399 8397 3377 8425 3384 8435 3397 8434
      3396 8427 3400 8425 3400 8421 3399 8420
      3403 8417 3405 8410 3407 8412 3409 8411
TIME...MOT...LOC 2105Z 220DEG 8KT 3389 8426
Special weather statement, Sep 1, 5:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT MON SEP 1 2014

GAZ070-071-012130-
507 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE AND LAMAR COUNTIES UNTIL 530 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDBONE...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MONROE AND LAMAR COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BRENT...REDBONE...ALDORA...
BARNESVILLE...GOGGINS...COLLIER...HIGH FALLS STATE PARK...FORSYTH...
JOHNSTONVILLE AND CHAPPEL MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3295 8412 3299 8413 3299 8419 3301 8422
      3320 8409 3320 8400 3310 8383 3290 8404
TIME...MOT...LOC 2107Z 221DEG 5KT 3303 8407
Special weather statement, Sep 1, 5:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON SEP 1 2014

GAZ053-066-067-012145-
511 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER AND COWETA COUNTIES UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRANTVILLE...MOVING NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER AND COWETA COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT MARKS...LONE
OAK...HARRISONVILLE...HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...
MORELAND AND NEWNAN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3322 8498 3323 8494 3326 8495 3342 8485
      3327 8461 3308 8483 3318 8500
TIME...MOT...LOC 2111Z 215DEG 4KT 3320 8485
Special weather statement, Sep 1, 5:26 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT MON SEP 1 2014

GAZ048-059-012200-
526 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NEWTON AND
JASPER COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURTLE COVE...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS NEWTON AND JASPER COUNTIES...INCLUDING AREAS
AROUND TURTLE COVE...CALVIN...EUDORA...FARRAR...NORTH ALCOVY...
STARRSVILLE...STEWART AND MANSFIELD. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3347 8361 3324 8379 3324 8381 3327 8383
      3329 8383 3333 8384 3334 8386 3337 8386
      3342 8391 3345 8393 3358 8388
TIME...MOT...LOC 2126Z 207DEG 5KT 3336 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:21 PM EDTSpecial Weather StatementFFCDouglas24 min
Sep 1, 1:51 PM EDTSpecial Weather StatementFFCFayette24 min
Sep 1, 3:33 PM EDTSpecial Weather StatementFFCCarroll27 min
Sep 1, 3:39 PM EDTSpecial Weather StatementFFCBaldwin36 min
Sep 1, 3:42 PM EDTSpecial Weather StatementFFCBarrow33 min
Sep 1, 3:48 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson42 min
Sep 1, 4:06 PM EDTSevere Thunderstorm WarningFFCCoweta39 min
Sep 1, 4:17 PM EDTSevere Thunderstorm WarningFFCGreene43 min
Sep 1, 4:46 PM EDTSpecial Weather StatementFFCTelfair29 min
Sep 1, 4:51 PM EDTSpecial Weather StatementFFCCoweta24 min
Sep 1, 4:58 PM EDTSevere Thunderstorm WarningFFCTelfair18 min
Sep 1, 5:01 PM EDTSevere Thunderstorm WarningFFCGreene21 min
Sep 1, 5:05 PM EDTSpecial Weather StatementFFCGwinnett25 min
Sep 1, 5:07 PM EDTSpecial Weather StatementFFCLamar, Monroe23 min
Sep 1, 5:11 PM EDTSpecial Weather StatementFFCCoweta34 min
Sep 1, 5:22 PM EDTSevere Thunderstorm WarningFFCOglethorpe38 min
Sep 1, 5:26 PM EDTSpecial Weather StatementFFCNewton34 min
Sep 1, 5:34 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett41 min
Sep 1, 5:38 PM EDTSpecial Weather StatementFFCTelfair37 min
Sep 1, 5:43 PM EDTSpecial Weather StatementFFCForsyth32 min
Sep 1, 5:49 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton30 min
Sep 1, 5:50 PM EDTSpecial Weather StatementFFCButts25 min
Sep 1, 5:52 PM EDTSpecial Weather StatementFFCBartow38 min
Sep 1, 5:54 PM EDTSpecial Weather StatementFFCTroup36 min
Sep 1, 5:55 PM EDTSpecial Weather StatementFFCPike35 min
Sep 1, 5:57 PM EDTSpecial Weather StatementFFCGlascock33 min
Sep 1, 6:08 PM EDTSevere Thunderstorm WarningFFCFloyd37 min
Sep 1, 6:10 PM EDTSevere Thunderstorm WarningFFCJasper36 min
Sep 1, 6:14 PM EDTSpecial Weather StatementFFCOglethorpe31 min
Sep 1, 6:16 PM EDTSevere Thunderstorm WarningFFCUpson44 min
Sep 1, 6:32 PM EDTSpecial Weather StatementFFCBartow28 min
Sep 1, 6:36 PM EDTSpecial Weather StatementFFCForsyth24 min
Sep 1, 6:40 PM EDTSpecial Weather StatementFFCCrawford35 min
Sep 1, 6:48 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford42 min
Sep 1, 6:49 PM EDTSpecial Weather StatementFFCHarris, Muscogee26 min
Sep 1, 7:01 PM EDTSpecial Weather StatementFFCForsyth29 min
Sep 1, 7:02 PM EDTSpecial Weather StatementFFCMontgomery28 min
Sep 1, 7:17 PM EDTSpecial Weather StatementFFCWilkinson28 min
Sep 1, 7:33 PM EDTSpecial Weather StatementFFCBibb27 min
Sep 1, 7:48 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson27 min
Sep 1, 7:50 PM EDTSpecial Weather StatementFFCHancock25 min
Sep 1, 7:53 PM EDTSpecial Weather StatementFFCJohnson37 min
Sep 1, 7:54 PM EDTSpecial Weather StatementFFCBibb36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.